MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM20A
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist during a valve-in-valve procedure within a failed non-edwards valve with a 20mm sapien 3 ultra resilia valve, a flush of rotaglide was used to facilitate the passage of the valve through the esheath within patient's calcified femoral artery.When aligning valve, user error contributed to the balloon being pulled too far into the valve, so that when it deployed the top of the valve (outflow) was the only part that expanded before the delivery balloon watermelon-seeded aortic.The team was then able to recross the partially-deployed valve and expand the inflow, and then inflate a third time to fully deploy the valve in entirety within the trifecta.At no point did an edwards product contribute to patient injury, nor was there any allegation of malfunction of any edwards device.Patient tolerated procedure well, left cath lab in good condition.Operator education was given after the case was complete in order to prevent reoccurrence of valve misalignment in future cases.Per additional information from the fcs difficulty occurred during fine adjustment."when i debriefed with the physician, he noted that he was used to a certain level of resistance that he did not find in this particular case (whether from the shorter 20mm valve frame, the rotaglide, or a combination of both).No damage was observed on any devices upon removal." when the team started to deploy the valve "it was about 2mm beyond the distal balloon marker.".
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for additional information from a product investigation.The following sections of this report have been updated: b4, g3, g6, h2, and h6.The complaint for valve not between alignment markers and deployed are unable to be confirmed as no device or imagery were provided for evaluation.The reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency and/or one was not confirmed through investigation.A review of the ifu/training materials revealed no deficiencies.A review of edwards lifesciences risk management documentation was performed for this case.Per review, no evidence of product non-conformances or labeling/ifu inadequacies were identified in the evaluation.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The ifu and training manual instruct the user to check to ensure that the thv is exactly between the valve alignment markers prior to deployment.It states, ''slowly rotate the fine adjustment wheel towards you to center the thv exactly between the valve alignment markers with no gap or overlap.'' additionally, despite the valve misalignment, they opted to proceed with the implantation rather than retracting the valve.Therefore, the event can be attributed to use error (not following instructions).The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a new product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22979089
Report Number2015691-2025-07293
Device Sequence Number9430545
Product Code NPT
UDI-Device Identifier00690103207811
UDI-Public(01)00690103207811(17)261203(10)66184771
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM20A
Device Lot Number66184771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown